MAUDE Adverse Event Report: WELCH ALLYN, INC. VSM6800/SPM/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN, INC. VSM6800/SPM/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 68MXTX-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of neonatal, pediatric, and adult patients for noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), total hemoglobin concentration (sphb), and body temperature in normal and axillary modes.The most likely locations for patients to be monitored are general medical and surgical floors, general hospital, and alternate care environments.The cvsm device was returned to welch allyn for investigation.The evaluation and investigation indicated that the root cause was an internal failure with the power supply inside the cvsm that caused the fire.Welch allyn has notified the power supply manufacturer of the event for a root cause failure analysis.This is the first occurrence of this failure.Welch allyn will continue to monitor complaint trends for this type of alleged malfunction.If any additional relevant information is identified following completion of the root cause analysis by the manufacturer, the additional relevant information will be submitted in a supplemental report.Based on this information, no further action is required.
 
Event or Problem Description
Welch allyn received a report from the account stating the cvsm device caught fire after plugging in the device at set up.The device was located at the account.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
VSM6800/SPM/ST/RADIO/PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street rd.
skaneateles falls NY 13153
MDR Report Key11018816
Report Number1316463-2020-00012
Device Sequence Number4396534
Product Code MWI
UDI-Device Identifier00732094150933
UDI-Public732094150933
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number68MXTX-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1